MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 219999
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event: an event regarding incorrect placement involving a mako tha software was reported.The event was confirmed.Method & results: product evaluation and results: review of the case session files noted the following: the lift mechanism warning, failing tool checkpoint, and deep ream are not the only root cause for a superior cup placement.The logs indicate a need to examine rms, qmanterior distance error and ¿qmcrest found: 1¿ as their threshold may be too high to capture user error during bone registration; the verification state was auto (175 - verification state: passed, qm status passed threshold type auto).Anterior ct to patient landmark distance and crest centroid x/y offset quality metrics that are not within limits creating a suspect bone registration.Please consider the following improvements to workflow: 1.A failing tool checkpoint was detected at the impaction step.This failing tool checkpoint may have occurred during reaming and appears to only have affected translations as the inclination and version are within the system specifications.¿the pelvic check and reamer check are always available within the reaming page.Failure to perform these checks may result in an over-medialization of the cup leading to possible acetabular implant instability or fracture.2.Additional checks throughout the reaming process are recommended to ensure over-reaming of the medial wall does not occur.As the surgeon reams and nears their plan it is recommended the surgeon pause when there is 2 mm remaining medially.The surgeon should inspect their progress and determine intra-operatively if further medialization is necessary.3.Avoid applying an axial force along¿ the impactor shaft.4.The anterior landmark and crest point offset of bone registration is suspected of causing a high bone registration rms.The pelvic bone registration may have contributed to a translational and rotational mismatch between the actual bone and virtual image creating an error in bone resection location and/or orientation.¿ensure the pin sleeve contacts the iliac crest surface for accurate bone registration results.If it is uncertain whether the sleeve is touching the iliac crest bone surface, it is recommended to use the probe on bone capture of the crest point in pelvic registration.¿, ¿the two landmarks above may be repositioned in ct landmarks to a nearby more reproducible location; however, placement of these landmarks far from their indicated location may impact registration accuracy and mapping of the verification regions.¿ 5.Ensure the mako lift mechanism has been lowered and the mako is ¿down on its feet¿ during robot registration, reaming, and impaction.Passing pre-surgery checks and service_report_-_mako__ indicate the system was ready for clinical use.Clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of device history records shows that (b)(6) was inspected with no reported discrepancies.Complaint history review: a review of complaints in trackwise related to p/n: 219999, robot number: (b)(6) shows other similar complaints for tha software - incorrect placement.Conclusions: based on the analysis of the relevant log files and session files, the alleged failure mode can be confirmed to have been caused by user error.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.
 
Event or Problem Description
The following information was provided: the cup was placed 2-3mm superior to our plan.The registration showed as accurate.Case type / application: tha 4.1.Update: case number: mps reported inaccurate cup placement/impaction.

Brand Name
MAKO ROBOTIC ARM 3.1
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key24394931
Report Number3005985723-2026-00087
Device Sequence Number12904019
Product Code OLO
UDI-Device Identifier07613327395280
UDI-Public07613327395280
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219999
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown